MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING SHAFT; SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING SHAFT; SIZE 25; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 101-90101
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a denali torque limiting shaft tip deformed intra-operatively.The instrument tip twisted while attempting to remove an s1 screw, that was difficult to remove.There were no adverse consequences to the patient.The procedure was completed successfully, with a 10 minute surgical delay, by using a t-bar removal too and using a new screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, functional and dimensional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The denali torque limiting shaft is not indicated for screw removal.A t-bar screw remover is included in the set in order to perform this function.The subject instrument likely experienced excessive torsional load, resulting in fracture.The root cause was determined to be normal wear and user error.No further investigation for this event is possible at this time as no device was received.

Brand Name
TORQUE LIMITING SHAFT; SIZE 25
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10825598
Report Number3004774118-2020-00303
Device Sequence Number17063883
Product Code LXH
UDI-Device Identifier10888857010048
UDI-Public10888857010048
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101-90101
Device Lot NumberEJBV
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2020
Supplement Date Received by Manufacturer02/27/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1